Adjuvant recombinant thrombomodulin therapy for hepatopathy induced by vincristine, actinomycin D, and cyclophosphamide in pediatric rhabdomyosarcoma: A case report

Tetsuko Kobayashi, Maiko Noguchi, Hideki Nakayama, Reiji Fukano, Shouichi Ohga

Research output: Contribution to journalArticle

Abstract

Hepatopathy induced by vincristine, actinomycin D and cyclophosphamide (VAC) is a potentially lethal complication of VAC chemotherapy for pediatric malignancy, which is managed by conventional anticoagulation and liver-supporting treatment alone. We report a case of VAC-induced hepatopathy with coagulopathy and severe inflammation. A 15-year-old male with rhabdomyosarcoma receiving adjuvant chemotherapy presented with refractory thrombocytopenia, followed by abdominal tenderness and non-neutropenic fever. Hepatic dysfunction and coagulopathy subsequently emerged with persistent fever. This condition indicated disseminated intravascular coagulation. A diagnosis of ‘very severe’ sinusoidal obstruction syndrome/veno-occlusive disease (SOS/VOD) was established in accordance with the European Society for Blood and Marrow Transplantation diagnostic criteria for hepatic SOS/VOD in children. Early administration of recombinant thrombomodulin (rTM) (380 U/kg/day) and prednisolone (1.8 mg/kg/day) successfully controlled the condition. Serum concentrations of pro-inflammatory cytokines increased with hepatopathy development but immediately decreased after drug initiation. rTM administration may be promising for the control of inflammatory VAC-induced hepatopathy.

Original languageEnglish
Pages (from-to)208-212
Number of pages5
JournalMolecular and Clinical Oncology
Volume11
Issue number2
DOIs
Publication statusPublished - Jan 1 2019

Fingerprint

Thrombomodulin
Rhabdomyosarcoma
Dactinomycin
Vincristine
Cyclophosphamide
Hepatic Veno-Occlusive Disease
Pediatrics
Liver
Fever
Disseminated Intravascular Coagulation
Therapeutics
Adjuvant Chemotherapy
Prednisolone
Thrombocytopenia
Transplantation
Bone Marrow
Cytokines
Inflammation
Drug Therapy
Serum

All Science Journal Classification (ASJC) codes

  • Cancer Research
  • Oncology

Cite this

Adjuvant recombinant thrombomodulin therapy for hepatopathy induced by vincristine, actinomycin D, and cyclophosphamide in pediatric rhabdomyosarcoma : A case report. / Kobayashi, Tetsuko; Noguchi, Maiko; Nakayama, Hideki; Fukano, Reiji; Ohga, Shouichi.

In: Molecular and Clinical Oncology, Vol. 11, No. 2, 01.01.2019, p. 208-212.

Research output: Contribution to journalArticle

@article{3f48cc9de36e496d8e21630d3669c749,
title = "Adjuvant recombinant thrombomodulin therapy for hepatopathy induced by vincristine, actinomycin D, and cyclophosphamide in pediatric rhabdomyosarcoma: A case report",
abstract = "Hepatopathy induced by vincristine, actinomycin D and cyclophosphamide (VAC) is a potentially lethal complication of VAC chemotherapy for pediatric malignancy, which is managed by conventional anticoagulation and liver-supporting treatment alone. We report a case of VAC-induced hepatopathy with coagulopathy and severe inflammation. A 15-year-old male with rhabdomyosarcoma receiving adjuvant chemotherapy presented with refractory thrombocytopenia, followed by abdominal tenderness and non-neutropenic fever. Hepatic dysfunction and coagulopathy subsequently emerged with persistent fever. This condition indicated disseminated intravascular coagulation. A diagnosis of ‘very severe’ sinusoidal obstruction syndrome/veno-occlusive disease (SOS/VOD) was established in accordance with the European Society for Blood and Marrow Transplantation diagnostic criteria for hepatic SOS/VOD in children. Early administration of recombinant thrombomodulin (rTM) (380 U/kg/day) and prednisolone (1.8 mg/kg/day) successfully controlled the condition. Serum concentrations of pro-inflammatory cytokines increased with hepatopathy development but immediately decreased after drug initiation. rTM administration may be promising for the control of inflammatory VAC-induced hepatopathy.",
author = "Tetsuko Kobayashi and Maiko Noguchi and Hideki Nakayama and Reiji Fukano and Shouichi Ohga",
year = "2019",
month = "1",
day = "1",
doi = "10.3892/mco.2019.1864",
language = "English",
volume = "11",
pages = "208--212",
journal = "Molecular and Clinical Oncology",
issn = "2049-9450",
number = "2",

}

TY - JOUR

T1 - Adjuvant recombinant thrombomodulin therapy for hepatopathy induced by vincristine, actinomycin D, and cyclophosphamide in pediatric rhabdomyosarcoma

T2 - A case report

AU - Kobayashi, Tetsuko

AU - Noguchi, Maiko

AU - Nakayama, Hideki

AU - Fukano, Reiji

AU - Ohga, Shouichi

PY - 2019/1/1

Y1 - 2019/1/1

N2 - Hepatopathy induced by vincristine, actinomycin D and cyclophosphamide (VAC) is a potentially lethal complication of VAC chemotherapy for pediatric malignancy, which is managed by conventional anticoagulation and liver-supporting treatment alone. We report a case of VAC-induced hepatopathy with coagulopathy and severe inflammation. A 15-year-old male with rhabdomyosarcoma receiving adjuvant chemotherapy presented with refractory thrombocytopenia, followed by abdominal tenderness and non-neutropenic fever. Hepatic dysfunction and coagulopathy subsequently emerged with persistent fever. This condition indicated disseminated intravascular coagulation. A diagnosis of ‘very severe’ sinusoidal obstruction syndrome/veno-occlusive disease (SOS/VOD) was established in accordance with the European Society for Blood and Marrow Transplantation diagnostic criteria for hepatic SOS/VOD in children. Early administration of recombinant thrombomodulin (rTM) (380 U/kg/day) and prednisolone (1.8 mg/kg/day) successfully controlled the condition. Serum concentrations of pro-inflammatory cytokines increased with hepatopathy development but immediately decreased after drug initiation. rTM administration may be promising for the control of inflammatory VAC-induced hepatopathy.

AB - Hepatopathy induced by vincristine, actinomycin D and cyclophosphamide (VAC) is a potentially lethal complication of VAC chemotherapy for pediatric malignancy, which is managed by conventional anticoagulation and liver-supporting treatment alone. We report a case of VAC-induced hepatopathy with coagulopathy and severe inflammation. A 15-year-old male with rhabdomyosarcoma receiving adjuvant chemotherapy presented with refractory thrombocytopenia, followed by abdominal tenderness and non-neutropenic fever. Hepatic dysfunction and coagulopathy subsequently emerged with persistent fever. This condition indicated disseminated intravascular coagulation. A diagnosis of ‘very severe’ sinusoidal obstruction syndrome/veno-occlusive disease (SOS/VOD) was established in accordance with the European Society for Blood and Marrow Transplantation diagnostic criteria for hepatic SOS/VOD in children. Early administration of recombinant thrombomodulin (rTM) (380 U/kg/day) and prednisolone (1.8 mg/kg/day) successfully controlled the condition. Serum concentrations of pro-inflammatory cytokines increased with hepatopathy development but immediately decreased after drug initiation. rTM administration may be promising for the control of inflammatory VAC-induced hepatopathy.

UR - http://www.scopus.com/inward/record.url?scp=85073639135&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85073639135&partnerID=8YFLogxK

U2 - 10.3892/mco.2019.1864

DO - 10.3892/mco.2019.1864

M3 - Article

AN - SCOPUS:85073639135

VL - 11

SP - 208

EP - 212

JO - Molecular and Clinical Oncology

JF - Molecular and Clinical Oncology

SN - 2049-9450

IS - 2

ER -